Depression · Health · Life · mental health

Withdrawal


So, I’m just over halfway through reducing my dose to wean myself off the citalopram ready to start the new stuff I can’t spell.

Turns out those tiny little tablets had worked their way into my body very effectively and it isn’t responding very happily to them going away.

All the time, I feel weird. Like my head isn’t connected to my body and half the time my brain isn’t connected to my head. It’s like I’m watching a TV screen rather than seeing actual things with my eyes. There’s a disconnect that is very hard to explain and very weird to experience. It’s actually quite dizzying a lot of the time.

My muscles keep twitching. Mostly in my thighs but also my hands and arms sometimes. Just spasms and the odd twitch but I can’t control them.

A couple of days ago I was a walking panic attack. My heart was pounding all day and I got overwhelmed at any little thing. I fell apart in the supermarket, the kids swimming lessons were more tortuous than usual and after pacing the house like a caged lion I tried going for a walk which turned out to be a horrible idea. I met a dog that had escaped from somewhere and that tipped me over the edge from ‘nervous but in control’ to ‘all out panic’ and I practically ran home.

I’m a little calmer now but I still feel like the next panic attack is just around the corner waiting to take me down.

Caius is my rock. Letting me sit next to him whilst he works as I frantically try to focus my nervous, spaced out energy into colouring in, holding my hand in a shop to ground me and stop me from dissolving into a puddle and reminding me how to breathe when I’ve forgotten and can’t get enough air to calm myself.

This all feels so much worse than the side effects I was getting from my regular dose but I know that it will be better soon. Hopefully the new medication will have less side effects and still do a good job of helping with my depression and anxiety.

Just 5 more days to go including today. 5 days of the lowest dose of my current tablets. My head knows it’s for the best, but my body is rebelling. I’ll get there but it is going to be a long 5 days…

3 thoughts on “Withdrawal

  1. Hello! I stumbled across your blog the other day, I too felt the same on Citalopram, all in all I was on it for 7/8 years, I hope your new one helps you more. I’m now on Sertraline & Amitriptyline, since starting the new stuff I can’t believe the difference, I don’t think I’d ever choose to go back on Citalopram again. Wishing you all the best, it gets easier and more manageable I promise 💜

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s